Neurology Expert Forum
Elavil Withdrawal
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
17568 tn?1424977159
Elavil Withdrawal
I am a 56 year old woman whose severe  chronic insomnia has been treated with Elavil for 22 years.  The starting dose was 5 mg and has beengradually increased over the years to 50 mg.  I have been evaluated in asleep lab and prescribed other medications; but because of a problem with metabolizing drugs, Elavil became the drug of choice to treat my problem.

I have attempted to stop the Elavil, but experience unbearable symptoms which cause me to return to the drug -- severe rebound insomnia, flu-like symptoms, body pains, trembling.  Even with these uncomfortable symptoms, I feel completely lucid, happy and enthusiastic about life in general -- until the symptoms get so bad I must return to taking Elavil. I feel groggy most of the time while on the drug, inarticulate and slow witted, all of which affect my work performance and general quality of life.

I need to stop taking this drug, but how should I go about it.  Is there a health facility where I can be checked in while going through withdrawal. ( I live near New York City)  It's very difficult going through this alone.

Your help would be greatly appreciated.

Discussion is closed
Cancel
3 Answers
3 Answers
Page 1 of 1
Avatar universal
Sorry to hear about your symptoms. Withdrawal from a medication that you've been on for so long should not be done alone. A local primary care doc should be able to help you. However, for specialized care consider the NYU hospital system which has an excellent mental health facility. Good luck.
Discussion is closed
Cancel
Avatar universal
Ask your doctor about Trazodone.  It is a non-addictive anti-depressant that works wonders for insomnia ... and it does not leave a person 'groggy or feeling like a zombie' the next morning.  Blessings for restful nights ahead!
Discussion is closed
Cancel
Avatar universal
A related discussion, Elavil withdrawal was started.
Discussion is closed
Cancel
A
A
Blank
Request an Appointment
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank